SST Butterfly Image

StopSmokingToday.com

Help > Smoking Information > Nicotine Replacement Therapy (NRT), the Facts > Is there Really Such a Thing as an Overdose of Nicotine?

Is there Really Such a Thing as an Overdose of Nicotine?

Yes, there is. As with most things there is a limit to what your body is able to handle. Cases of nicotine overdose are very rare using NRT but if you ignore the instructions and misuse these products then it is a possibility. If you use NRT and smoke, use chewing tobacco or snuff, you can run the risk of a nicotine overdose. In a worse case scenario this can result in a loss of consciousness. Symptoms include headaches, dizziness, stomach upset, abdominal pain, breathing difficulties, irregular pulse, confusion, vomiting, weakness, sweating, and excessive salivation. If your body is not receiving enough nicotine you may still experience nicotine withdrawal symptoms that include headaches, nausea and/or vomiting, upset stomach, mild depression, weight gain and dizziness. It can be confusing, especially as some of the symptoms for nicotine withdrawal are similar to those of an overdose of nicotine.